Hail, Pasco
- When
- June 28, 6:06 PM EST
- Where
- Pasco County, 2 mi NNW of Land O Lakes
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.247, -82.473
Quarter sized hail was reported near U.S. Highway 41 near Land O' Lakes.
High pressure ridging north of the area allowed for scattered late afternoon and evening thunderstorms to develop along seabreeze and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
High pressure ridging north of the area allowed for scattered late afternoon and evening thunderstorms to develop along seabreeze and outflow boundaries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 28, 12:37 PM EST, 5 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 137 PM EDT MON JUN 28 2010 .SHORT TERM (TONIGHT - WEDNESDAY)...AS MENTIONED IN THE EARLIER DISCUSSION...OUR SOUNDING CAME IN DRIER AND A BIT MORE STABLE THAN YESTERDAY. LOOKING AT SURROUNDING SITES...IT APPEARS THAT THE AIRMASS BECOMES MORE UNSTABLE AS YOU HEAD NORTH. FOR THE REST OF TODAY...EXPECT BEST COVERAGE AND STRONGEST STORMS SO OCCUR NORTH OF TAMPA BAY BUT CAN NOT RULE OUT SOME STRONG WIND GUSTS JUST ABOUT ANYWHERE IN THE STRONGER STORMS. A MORE SOUTHERLY FLOW WILL PROBABLY PREVENT THE EAST COAST SEA BREEZE FROM MAKING IT ALL THE WAY ACROSS THE STATE THIS EVENING...SO SCATTERED STORMS COULD BE ONGOING UNTIL MIDNIGHT. WILL BUMP POPS UP BY 10 PERCENT FOR THE NATURE COAST BUT LEAVE ISOLATED 20 PERCENT ELSEWHERE. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN BOTH TUESDAY AND WEDNESDAY AFTERNOONS ALONG SEA BREEZE BOUNDARIES. MID-LEVEL TEMPERATURES ARE FORECAST TO REMAIN ON THE WARM SIDE AS THE RIDGE HOLDS ON DESPITE A TROUGH RIDING BY TO THE NORTH. THE GFS HAS A SURFACE TROUGH EXTENDING EASTWARD ALONG THE GULF COAST FROM TROPICAL CYCLONE ALEX WHILE THE ECMWF AND NAM KEEP RIDGING IN THROUGH WEDNESDAY. THE GFS HAS BEEN STRUGGLING WITH THE SYNOPTIC PATTERN OVER THE GULF SINCE ALEX DEVELOPED...SO WILL CONTINUE TO RELY ON OTHER MODELS FOR THIS PERIOD. THAT SAID...IT IS STILL SUMMER...AND PRECIPITABLE WATERS WILL BE IN THE 1.8 TO 2.0 RANGE BOTH TUESDAY AND WEDNESDAY. THIS WILL SUPPORT HIGH END SCATTERED POPS EACH AFTERNOON...AND WE WILL PROBABLY SEE HIGHER COVERAGE WHERE THE BEST MOISTURE CONVERGENCE SETS UP. WE WILL KEEP POPS AT 50 PERCENT FOR EACH AFTERNOON... WHICH IS A ABOVE MET GUIDANCE...BUT BELOW THE WETTER MAV. .LONG TERM (WEDNESDAY NIGHT - MONDAY)...THE GFS IS IN SOMEWHAT BETTER AGREEMENT WITH THE ECMWF TODAY BUT STILL A LOT OF DIFFERENCES EXISTS BETWEEN THE TWO MODELS WITH REGARDS TO MOISTURE AND RAINFALL POTENTIAL FOR THE FORECAST AREA...THUS LOW CONFIDENCE IN THE FORECAST REMAINS THROUGH THE LONG TERM PERIOD. AT THE START OF THE LONG TERM T.C. ALEX IS FORECAST BY TPC TO BE APPROACHING THE MEXICO/TEXAS COASTS AS THE TAIL END OF THE EASTERN U.S. MID LEVEL TROUGH AND ATTENDANT COLD FRONT SAGS SOUTH INTO THE SOUTHEASTERN STATES. SIMILAR TO YESTERDAY MODELS SHOW DEEP LAYERED MOISTURE STREAMING INTO THE FORECAST AREA FROM THE GULF. THIS MOISTURE COMBINED WITH THE AFOREMENTIONED TROUGH/FRONT SAGGING INTO THE PENINSULA AND THE SEA BREEZE CIRCULATIONS SHOULD SUPPORT ABOVE NORMAL POPS WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE AFTERNOON AND EARLY EVENING HOURS. GIVEN THE DIFFERENCES IN THE MODELS WILL KEEP INHERITED 50 PERCENT POPS IN PLACE FOR NOW THROUGH SATURDAY...AND WILL WAIT TO SEE IF BETTER CONTINUITY DEVELOPS AMONG THE MODELS OVER THE NEXT FEW DAYS. DURING THE WEEKEND AND INTO EARLY NEXT WEEK MODEL DIFFERENCES CONTINUE. UNLIKE YESTERDAY THE 00Z ECMWF IS NOW SHOWING MUCH DRIER AIR MOVING INTO THE REGION FROM THE NORTH DURING THIS TIME FRAME AS STRONG HIGH PRESSURE BUILDS IN OVER THE EASTERN U.S...WHILE THE GFS NOW KEEPS ABUNDANT MOISTURE AND TROUGHING OVER THE REGION. GIVEN THESE DIFFERENCES WILL KEEP POPS NEAR CLIMO (40 PERCENT) FOR NOW WITH A CONTINUATION OF SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. INCREASED CLOUD COVER AND RAIN CHANCES SHOULD KEEP TEMPERATURES NEAR CLIMO WITH DAYTIME HIGHS IN THE UPPER 80S TO LOWER 90S...WITH OVERNIGHT LOWS IN THE 70S. && .AVIATION... BRIEF MVFR/IFR CEILINGS AND VISIBILITIES MAY AFFECT THE TERMINAL SITES THIS AFTERNOON AFTER 28/18Z AND LASTING INTO THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP OVER THE REGION...AND HAVE INCLUDED TEMPO GROUPS IN THE TAFS TO ACCOUNT FOR THIS. OUTSIDE OF THE THE CONVECTION VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS. EAST SOUTHEAST WINDS IN THE 5 TO 10 KNOT RANGE WILL BECOME WEST TO NORTHWEST AROUND 10 KNOTS AFTER 28/20Z FROM SARASOTA NORTH TO TAMPA AS THE WEST COAST SEA BREEZE DEVELOPS...WITH WIND GUSTS UP TO 30 KNOTS POSSIBLE IN THE VICINITY OF THUNDERSTORMS. && .MARINE...THE SURFACE RIDGE AXIS SHOULD REMAIN ACROSS THE PENINSULA THROUGH FRIDAY BEFORE SLIPPING TO THE SOUTH ON SATURDAY. NO SIGNIFICANT HAZARDS ARE ANTICIPATED AT THIS TIME...BUT SOME MODELS SUGGEST WE COULD SEE AN INCREASE IN THUNDERSTORM ACTIVITY AS MOISTURE FROM ALEX BECOMES INVOLVED WITH A SURFACE TROUGH TO THE NORTH. WINDS SHOULD BE 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...NO FIRE WEATHER PROBLEMS EXPECTED WITH WARM AND HUMID AIRMASS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 91 78 90 / 20 50 20 50 FMY 77 91 77 91 / 20 50 20 50 GIF 76 92 76 92 / 20 50 20 50 SRQ 77 91 77 90 / 20 50 20 50 BKV 72 91 74 91 / 30 50 20 50 SPG 81 90 81 90 / 20 50 20 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON LONG TERM/AVIATION...MCMICHAEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT MON JUN 28 2010 FLZ039-042-043-048>052-055>057-060>062-065-282130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 522 AM EDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WITH MOISTURE INDICIES CONTINUE TO SLOWLY RISE...EXPECT ANOTHER AROUND OF THUNDERSTORMS DEVELOPING ALONG THE EAST AND WEST COAST SEA BREEZE. SEA BREEZE COLLISION IS EXPECTED TO OCCUR NEAR I 75. STRONGER STORMS MAY HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WHICH MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS AND SMALL HAIL MAY BE POSSIBLE. ...EXCESSIVE HEAT IMPACT... WITH HIGH TEMPERATURES RANGING FROM THE LOW TO MID 90S COMBINED WITH INCREASING MOISTURE...HEAT INDICES WILL RUN IN THE 100 TO 105 RANGE. IF YOU MUST BE OUTDOORS FOR ANY LENGTH OF TIME TODAY...DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING...AND RESERVE STRENUOUS EXERCISE FOR THE EARLY MORNING OR EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS EXPECTED FORM ALONG THE SEA BREEZES WITH STRONGER STORMS FORMING ALONG THE SEA BREEZE COLLISION. STRONGER STORMS COULD PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS... AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
450 PM EDT MON JUN 28 2010
FLZ062-065-282130-
CHARLOTTE-LEE-
450 PM EDT MON JUN 28 2010
...TORRENTIAL RAINS WILL AFFECT NORTHERN LEE AND WESTERN CHARLOTTE
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR FORT MYERS...MOVING NORTHWEST AT 15 MPH...WILL AFFECT
THE MENTIONED AREA INCLUDING FORT MYERS...WHISKEY CREEK...TICE...
PAGE PARK-PINE MANOR...CHARLOTTE PARK AND MORSE SHORES...UNTIL
530 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2671 8219 2672 8216 2670 8213 2664 8210
2664 8208 2671 8210 2687 8206 2689 8211
2692 8211 2695 8208 2692 8217 2680 8214
2678 8217 2681 8221 2676 8221 2691 8234
2702 8196 2663 8167 2648 8201
TIME...MOT...LOC 2049Z 135DEG 13KT 2664 8191
REYNESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
528 PM EDT MON JUN 28 2010
FLZ056-282200-
HARDEE-
528 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR GARNDER...OR 9 MILES SOUTH OF WAUCHULA...MOVING
NORTHWEST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING ZOLFO
SPRINGS...WAUCHULA AND ONA...UNTIL 600 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2735 8190 2745 8205 2764 8205 2764 8188
2754 8158 2735 8170
TIME...MOT...LOC 2128Z 127DEG 7KT 2743 8177
REYNESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
547 PM EDT MON JUN 28 2010
FLZ051-055-282230-
MANATEE-HILLSBOROUGH-
547 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH AND
NORTHERN MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES SOUTH OF WIMAUMA...OR 20 MILES EAST OF
PALMETTO...MOVING NORTHWEST AT 15 MPH...WILL AFFECT THE MENTIONED
AREA INCLUDING WIMAUMA...SUN CITY CENTER...RUSKIN...BOYETTE AND
GIBSONTON...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...ESPECIALLY ALONG INTERSTATE
75....SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2781 8240 2791 8242 2791 8229 2762 8210
2754 8226 2755 8238 2767 8254
TIME...MOT...LOC 2146Z 131DEG 11KT 2764 8229
REYNESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
550 PM EDT MON JUN 28 2010
FLZ055-060-061-282230-
DE SOTO-MANATEE-SARASOTA-
550 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT SARASOTA...SOUTHEASTERN MANATEE
AND SOUTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 6 MILES EAST OF NORTH PORT...MOVING NORTHWEST AT 15
MPH...WILL AFFECT THE MENTIONED AREA INCLUDING NORTH PORT...WARM
MINERAL SPRINGS AND MYAKKA RIVER STATE PARK...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...ESPECIALLY ALONG THE INTERSTATE 75
CORRIDOR...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2704 8230 2724 8245 2743 8223 2719 8189
2704 8200 2703 8214
TIME...MOT...LOC 2149Z 137DEG 11KT 2710 8212
REYNESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
646 PM EDT MON JUN 28 2010
FLZ051-282330-
HILLSBOROUGH-
646 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR MACDILL AIR FORCE BASE...OR 6 MILES SOUTH OF TAMPA...
MOVING NORTHWEST AT 10 MPH...THAT WILL AFFECT MACDILL AIR FORCE BASE
AND TAMPA...UNTIL 730 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2789 8254 2797 8255 2804 8246 2787 8231
2774 8246 2775 8247 2782 8239 2789 8241
2792 8247 2786 8247 2784 8245 2782 8247
2782 8253 2785 8256 2786 8256 2787 8256
TIME...MOT...LOC 2245Z 137DEG 8KT 2788 8247SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
651 PM EDT MON JUN 28 2010
FLZ048>051-282330-
PINELLAS-HERNANDO-HILLSBOROUGH-PASCO-
651 PM EDT MON JUN 28 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PASCO...
NORTHWESTERN HILLSBOROUGH...SOUTHWESTERN HERNANDO AND NORTHEASTERN
PINELLAS COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND
GUSTS AND FREQUENT LIGHTNING VALID UNTIL 730 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED NEAR LAND O' LAKES...OR 8 MILES
NORTH OF LUTZ...MOVING NORTHWEST AT 10 MPH WILL AFFECT THE MENTIONED
AREA INCLUDING WESLEY CHAPEL...LUTZ...LAND O' LAKES AND LAND O LAKES.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.
&&
LAT...LON 2843 8270 2844 8268 2845 8269 2856 8265
2857 8247 2838 8219 2805 8248 2824 8275
TIME...MOT...LOC 2251Z 129DEG 10KT 2827 8246The Tampa radar (KTBW), 61 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported near U.S. Highway 41 near Land O' Lakes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239445.